Okay, I was on the pill (Lutera) for 5 months and it regulated my bleeding but I had severe pain due to endometriosis so my doc recommended I go on Depo-Provera. I had already started my new pack of pills for the month and was 5 days in (I took it in the morning) on the day I got my first shot, then stopped taking them after my shot because my doc said to do so. I waited the 7 days after the shot to have any type of sex, yes it was unprotected with my boyfriend. My period normally would have been due today and I have cramps, breast tenderness and moodiness but no bleeding yet. I've had this off and on for about a week now. Is it normal for me to be late (or possibly miss) my period since I was on the pill before the shot?
No period after switching from pill to depo?
- 5 Jun 2015 by kb9195
- 18 September 2015
- depo-provera, lutera, provera, amenorrhea, birth control, endometriosis, contraception, period, bleeding, pill
Added 5 Jun 2015:
My last period ended the day before I started my new pack of pills, it was a placebo pill day (Sunday) and I started the medicated pills the following Monday.
I realise that this is an old post, but I’m answering it in case you or anyone reading this may find it useful. I'm sorry no one answered it before me.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jun 2014 • 1 answer
Updated 17 Nov 2014 • 1 answer
Updated 10 Dec 2014 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 2 Dec 2015 • 1 answer